| Catalog Number |
SANT-20-20-PLV |
| Medical Device Problem Code |
Tear, Rip or Hole in Device Packaging (2385)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
04/09/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: exempt.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported that the one-step suprapubic introducer was received with a hole through the packaging.The user stated that only this device in the box was damaged, looked like it had little pinholes in the packaging.There were no adverse consequences to the patient as a result of this reported issue.The device did not make contact with the patient.
Additional Manufacturer Narrative
(b)(4).Investigation ¿ evaluation: a visual inspection of the returned unused product was conducted.A document based investigation was also performed.This included a review of complaint history, the device history record, instructions for use, specifications, and quality control data.One unopen package labeled rpn sant-22-20-plv, label lot number 8625099 was received.A triangular shaped puncture was confirmed in the package tyvek material.The puncture completely penetrated the packaging material.The sterility has been compromised.The package was opened to examine the protective cover on the needle tip.The needle has penetrated the protective cover exposing the needle tip.Thereby enabling the needle to puncture through the tyvek material of the package.Rigorous handling of the package has likely caused the protector to bend allowing the needle to puncture through the material.The device history lot record review found non-conformances noted.A search of complaint records found this is the only complaint associated with lot number 8625099.As noted in the instructions for use (ifu): how supplied: sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Upon removal from the package, inspect the product to ensure no damage has occurred.A document review identified that 100% of product is inspected after packaging for defects including defects such as: cuts, holes, hair, burn.It was identified that the product was included in the scope of a shipping validation.A review of the returned product confirmed the complaint, a hole was found in the packaging.A product protector that is placed over the needle at the tip of device was found to have been penetrated by the needle and the packaging was in turn punctured resulting in sterility being compromised.The package protection appears to have folded over during either shipping or product handling resulting in it been penetrated and then in turn this resulted in the packaging being punctured.The cause of this complaint is during shipping or handling of the product the needle pierced the product protector and the packaging.The cause is related to shipping and handling of the packaged product.Measures have been initiated to address this failure mode.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
Event or Problem Description